MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572250
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event date: approximated based on the date the manufacturer became aware of the event.(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2022-02782 and 33005099803-2022-02783 for the associated device information.It was reported to boston scientific corporation on (b)(6) 2022 that two epic biliary stents were to be used to treat a hilar stricture during an interventional radiology (ir) and endoscopic retrograde cholangiopancreatography (ercp) procedure performed with stent placement procedure performed on an unknown date.During the procedure, the first epic biliary stent was deployed successfully (the subject of this report).A second epic biliary stent (the subject of mfr.Report # 33005099803-2022-02783) was attempted to be used; however, the stent prematurely deployed and disrupted the first stent.Both stents were removed from the patient and the procedure was completed via an alternative method or device.There were no patient complications reported as a result of this event.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2022-02782 and 33005099803-2022-02783 for the associated device information.It was reported to boston scientific corporation on may 04, 2022 that two epic biliary stents were to be used to treat a hilar stricture during an interventional radiology (ir) and endoscopic retrograde cholangiopancreatography (ercp) procedure performed with stent placement procedure performed on an unknown date.During the procedure, the first epic biliary stent was deployed successfully (the subject of this report).A second epic biliary stent (the subject of mfr.Report # 33005099803-2022-02783) was attempted to be used; however, the stent prematurely deployed and disrupted the first stent.Both stents were removed from the patient and the procedure was completed via an alternative method or device.There were no patient complications reported as a result of this event.Note: boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: medical device problem code a1502 captures the reportable event of stent positioning issue.Block h10: the complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a problem analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.Block h11: block h6 (impact codes) has been corrected.

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14523121
Report Number3005099803-2022-02782
Device Sequence Number6635532
Product Code FGE
UDI-Device Identifier08714729896876
UDI-Public08714729896876
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model NumberM00572250
Device Catalogue Number7225
Device Lot Number0027104242
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date07/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown